Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Apr 14, 2021, 6:46 PM EDT for Clay County, Georgia; Dale County, Henry County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2021, 6:46 PM EDT (22:46 UTC)
- Expired
- Apr 14, 2021, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
Counties Dale County, AL, Henry County, AL, Clay County, GA
The radar
The Ft Rucker radar (KEOX), 35 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838
WWUS82 KTAE 142246
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
646 PM EDT Wed Apr 14 2021
ALZ066-067-GAZ120>123-142-142330-
Dale AL-Henry AL-Quitman GA-Randolph GA-Calhoun GA-Clay GA-Early GA-
646 PM EDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND HENRY
COUNTIES IN SOUTHEASTERN ALABAMA...CLAY...SOUTHWESTERN RANDOLPH...
WESTERN CALHOUN...NORTHWESTERN EARLY AND SOUTHWESTERN QUITMAN
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 730 PM EDT/630 PM CDT/...
At 645 PM EDT/545 PM CDT/, Doppler radar was tracking unusually
gusty showers along a line extending from near Richards Crossroads
to near Clio. Movement was southeast at 35 mph.
Winds in excess of 40 mph will be possible with these showers.
Locations impacted include...
Abbeville, Fort Gaines, Blakely, Headland, Ozark, Edison, Newton,
Ariton, Newville, Bellville, Haleburg, Bluffton, Shorterville,
Parksville, Carnegie, Hayes, Watson Crossroads, Scottsboro
Crossroads, Ricks Place and Pecan.
LAT...LON 3159 8458 3135 8492 3136 8557 3162 8574
3162 8542 3171 8542 3170 8522 3174 8520
3177 8516 3177 8512 3178 8514 3183 8513
TIME...MOT...LOC 2245Z 295DEG 31KT 3176 8518 3170 8566
$$
11-MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Apr 14, 4:15 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 14, 4:15 PM EDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
415 PM EDT Wed Apr 14 2021
.NEAR TERM [Through Thursday]...
Strong thunderstorms will be the main concern for the next 24
hours. The radar presentation of storms coming in from the west
will appear to weaken over the next few hours, but entrainment of
dry low-level air will enhance gust potential more than one might
guess with a casual glance at radar.
Mariners and beach goers will want to watch the batch of storms
that is now moving east past the mouth of the Mississippi. All
day, the hourly HRRR runs have been showing gust potential of
35-50 knots as theses weakening storms reach the Gulf waters west
of Apalachicola. Over land, gusts may not be that high, but gusts
will still overperform based on a mere glance at radar or the sky.
For Thursday, storms will develop in advance of a slow-moving cold
front that will sag south through the tri-state area. SPC has now
expanded the Marginal Risk in the convective outlook to include
all of our FL counties and the far southern tier of counties in
Georgia. There should be plenty of instability, and there will be
respectable mid-level speed shear. This should support a risk of
isolated severe gusts and hail. Tornadoes are not much of a
concern, given a lack of low-level shear and perhaps an elevated
component to the convection. Storms will develop in place over SE
Alabama and the FL Panhandle early in the morning. The front will
move southeast through the day and exit Dixie County by late
afternoon or early Thu evening.
.SHORT TERM [Thursday Night Through Friday Night]...
Thursday's slow-moving cold front will drag south into the Gulf on
Thursday night and turn up stationary on Friday. Here to its
north, there will be a lull in rain chances from Thursday night
into Friday morning.
A return of southerly flow is expected on Friday night, as low
pressure starts to develop along the tail end of the front over
the western Gulf. This will start to lift the eastern Gulf portion
of the front back north as a warm front. Rain and thunder will
start to blossom again.
.LONG TERM [Saturday Through Wednesday]...
Warm front will lift north into the tri-state area on Saturday,
bringing the next shot of rain and thunder as a low pressure wave
ripples east past the forecast area.
In the wake of the low pressure ripple, the front will shove back
south over the Gulf and the northern FL Peninsula. Our AL/GA
counties will dry out nicely on Sunday, but rain may keep going
over the eastern Big Bend through Monday night.
The front to our south will weaken next Tuesday and Wednesday, as
upper heights rise modestly and flow becomes more unremarkably
zonal. Even the eastern Big Bend comes up with a dry forecast by
late next Wednesday.
&&
.AVIATION...
[Through 18Z Thursday]
Expecting fairly high-based showers to pass from west to east
across the terminals late this afternoon and this evening. Brief
thunder cannot be ruled out, but this is not in the TAFs at this
time. Winds near these showers will be erratic and gusty,
especially with a dry sub-cloud layer beneath the showers.
Overnight, southwest winds will bring low marine stratus onshore,
overspreading the terminals overnight.
A band of strong thunderstorms will move slowly southeast in the
morning.
&&
.MARINE...
The biggest threat to mariners will come in erratic and gusty
thunderstorm outflow wind gusts this evening, particularly over
the Panhandle waters west of Apalachicola. For the casual
observer, these gusts may seem like a surprise, considering the
convective cells may not visibly appear that strong to the eye or
on radar. However, the presence of dry air beneath the cloud bases
will really increase the gust factor, even from seemingly
innocuous cells. Some of our guidance is showing gust potential of
40-50 knots offshore near convective cells this evening. Small
craft operators should think twice before venturing far offshore
this evening.
A cold front will sag south across the waters on Thursday,
bringing a fairly widespread round of strong thunderstorms. That
front will stall out across the northeast Gulf on Thursday night
and Friday. Then a frontal wave will develop off to our west on
Saturday, causing southerly breezes to freshen as the wave moves
east from the Panhandle to northeast Florida.
North and northeast breezes will prevail early next week as a
surface high moves by to the north.
&&
.FIRE WEATHER...
A slow-moving cold front will sag south across the region on
Thursday. It will be accompanied by numerous strong thunderstorms.
Slow movement of the front will enable a widespread wetting rain.
A break in the rain is likely on Thursday night, then more rain
will return on Friday and especially Saturday.
&&
.HYDROLOGY...
Flooding concern has lessened for Thursday. Rainfall forecasts are
now in the 1-1.5 inch range, which should be manageable.
The next heavier round of rain is expected on Saturday. Forecast
rainfall is mostly in the 1-2 inch range, while river guidance
shows it would take nearly 4 inches of rain to bring most river to
minor flood. 4 inches is not out of the question, but this is an
outlier possibility at this point. Certainly, there will be rises
on rivers this weekend and early next week, but river flooding is
unlikely.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 75 59 74 59 / 20 80 20 30 50
Panama City 67 75 59 73 61 / 40 80 10 40 50
Dothan 63 74 54 68 55 / 70 80 10 30 70
Albany 63 75 54 71 55 / 50 90 10 20 60
Valdosta 63 76 57 73 57 / 10 80 20 30 40
Cross City 62 78 62 79 61 / 0 60 40 30 20
Apalachicola 66 74 62 72 62 / 10 70 10 40 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM CDT this evening for Coastal
Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Special weather statement, Apr 14, 6:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
646 PM EDT Wed Apr 14 2021
ALZ066-067-GAZ120>123-142-142330-
Dale AL-Henry AL-Quitman GA-Randolph GA-Calhoun GA-Clay GA-Early GA-
646 PM EDT Wed Apr 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE AND HENRY
COUNTIES IN SOUTHEASTERN ALABAMA...CLAY...SOUTHWESTERN RANDOLPH...
WESTERN CALHOUN...NORTHWESTERN EARLY AND SOUTHWESTERN QUITMAN
COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 730 PM EDT/630 PM CDT/...
At 645 PM EDT/545 PM CDT/, Doppler radar was tracking unusually
gusty showers along a line extending from near Richards Crossroads
to near Clio. Movement was southeast at 35 mph.
Winds in excess of 40 mph will be possible with these showers.
Locations impacted include...
Abbeville, Fort Gaines, Blakely, Headland, Ozark, Edison, Newton,
Ariton, Newville, Bellville, Haleburg, Bluffton, Shorterville,
Parksville, Carnegie, Hayes, Watson Crossroads, Scottsboro
Crossroads, Ricks Place and Pecan.
LAT...LON 3159 8458 3135 8492 3136 8557 3162 8574
3162 8542 3171 8542 3170 8522 3174 8520
3177 8516 3177 8512 3178 8514 3183 8513
TIME...MOT...LOC 2245Z 295DEG 31KT 3176 8518 3170 8566
11-MMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:29 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 47 hr |
Nearby
Special Weather Statements in Alabama, 2021Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.